A stable penalty method for the compressible Navier-Stokes equations: I. Open boundary conditions

Publication: ResearchJournal article – Annual report year: 1996

View graph of relations

The purpose of this paper is to present asymptotically stable open boundary conditions for the numerical approximation of the compressible Navier-Stokes equations in three spatial dimensions. The treatment uses the conservation form of the Navier-Stokes equations and utilizes linearization and localization at the boundaries based on these variables.

The proposed boundary conditions are applied through a penalty procedure, thus ensuring correct behavior of the scheme as the Reynolds number tends to infinity. The versatility of this method is demonstrated for the problem of a compressible now past a circular cylinder.
Original languageEnglish
JournalS I A M Journal on Scientific Computing
Publication date1996
Volume17
Journal number3
Pages579-612
ISSN1064-8275
DOIs
StatePublished
CitationsWeb of Science® Times Cited: 71
Download as:
Download as PDF
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
PDF
Download as HTML
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
HTML
Download as Word
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
Word

ID: 6293149